| Model Number |
QC-1.5-2-HELIX |
| Medical Device Problem Codes |
Separation Failure (2547); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/05/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that on (b)(6) 2024 during the aneurysm embolization operation, the surgeon first inserted the echelon mi crocatheter into the diseased tumor.However, the microcatheter had insufficient support and was difficult to place, and then navien was selected for microcatheter release.During the release process, the resistance of the support catheter suddenly increased.The surgeon rotated the angle and tried several times.The resistance of the support catheter was still high.The support catheter was then taken out, flushed and inspected.It was found that the catheter body was kinked in the middle.Then the support catheter was abandoned to assist in positioning it, and the microcatheter was finally in position successfully after multiple adjustment attempts.After the microcatheter was in place, the early packing coils were released smoothly, and there was no abnormality.When the coil was selected for release, the coil release rod (pusher) broke.The surgeon tried to bridge the release rod and failed to release again, and finally retrieved the spring coil and exited the body.There was no friction or difficulty during testing or delivery.Continuous flush was administered during the procedure.The damage was located at the pushwire's distal segment.During this period, there was no impact on the patient's treatment, and the patient regained consciousness after resuscitation.No patient symptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, unruptured posterior communicating artery aneurysm with a max diameter of 5mm and a 3mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.The access vessel was the femoral artery with a diameter of 3mm.
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information was received that catheter resistance occurred in the middle section.The coil came out of the introducer sheath smoothly.No instant detacher was used in this event.The manual method was attempted twice.Prior to coil non-detachment, no issues were encountered.Signs of pushwire damage were found after removal from the patient.
Additional Manufacturer Narrative
H3:equipment used: video inspection system (m-85519), ruler (m-83360), camera (panasonic lumix dmc-zs5 drawing(s) referenced: n/a as found condition: the axium coil was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within a dispenser coil.The echelon-10 micro catheter used in the event was not returned for analysis.A navien catheter was also returned and will be addressed in pli-20 as it is not related to the axium failure.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was found intact.The distal ~33.0cm of the axium pusher was found bent/kinked.The axium implant coil was found slightly damaged.No breaks were found with the entire length of the pusher.The pusher was then broken at the break indicator and the release wire was retracted, detaching the implant coil with slight resistance encountered with the release wire within the pusher.Testing/analysis: the axium coil could not be used for resistance testing due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿pushwire separation¿ could not be confirmed as breaks were found with the pusher or implant coil.The customer report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance in catheter are, but not limited to, lack of hydration before procedure, damage to micro catheter, user does not maintain continuous flush or tortuous anatomy.The likely cause could not be determined.The returned axium distal pusher was found kinked/bent and the implant coil was found slightly damaged.It is possible the damage occurred during the attempt to push the coil into the micro catheter against the reported resistance.As the echelon-10 micro catheter used in the event was not returned for analysis, any contribution of the echelon-10 micro catheter towards the resistance could not be assessed.The axium coil is compatible for use with the echelon-10 micro catheter as the echelon has an inner diameter of 0.0165¿ minimum.The customer report of ¿non-detachment¿ likewise could not be confirmed.Customer reported attempting to detach the device with an instant detacher and by manual method.However, no evidence of detachment could be observed, and the pusher was found unbroken at the break indicator.In addition, the implant coil detached during in-house detachment testing.Resistance was encountered with the release wire within the pusher during detachment testing.It is likely the kinks found at the distal pusher caused the release wire to not freely move within the pusher causing the resistance.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.